MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I16-30
Medical Device Problem Codes Fracture (1260); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, a suprarenal aortic extension and an infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately eight (8) years post initial procedure, during a routine follow up, the patient was found to have aneurysm enlargement with no identifiable endoleak.The originally implanted stent grafts were relined with an afx2 bifurcated stent graft, a suprarenal aortic extension and an infrarenal aortic extension.It was reported this secondary procedure went well and there was no identifiable endoleak after the procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 14mm, the indeterminate endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest stent fracture seen intraoperatively on angiogram (described as marker ring of afx graft) occurred that was not included in the event as reported.The stent fracture was discovered during review of the operative report dated 24 january 2024.It was reported that the marker ring of previous graft was broken.It is unclear what was meant by the marker ring, possibly referring to the fabric line of one of the proximal extensions but that could not be conclusively determined.The operative reported stated no endoleak identified, however later in the report it stated fracture was possible source of endoleak.The indeterminate endoleak is confirmed taking into account the 14mm sac growth.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18588552
Report Number3011063223-2024-00009
Device Sequence Number7159835
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)171015
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2017
Device Model NumberBA28-110/I16-30
Device Lot Number1283282012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL AORTIC EXTENSION, LOT # 1252540001.; VELA SUPRARENAL AORTIC EXTENSION, LOT # 1449834002.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale